Alert archive / Georgia / Red Flag Warnings in 2007
Red Flag Warning 133, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Dec 16, 2007, 5:12 AM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Dec 17, 2007, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2007, 5:12 AM EST (10:12 UTC)
- In effect from
- Dec 17, 2007, 11:00 AM EST
- Expired
- Dec 17, 2007, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 161012 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 512 AM EST SUN DEC 16 2007 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH DISPERSION INDICES GREATER THAN 75 AND 20 FOOT WIND SPEEDS AT 15 MPH OR GREATER... ...A RED FLAG WARNING IS IN EFFECT ON MONDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...HIGH PRESSURE WITH MUCH COOLER AND DRIER AIR WILL BUILD ACROSS THE REGION WITH GUSTY NORTHWESTERLY WINDS TODAY. LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES AND 20 FOOT WIND SPEEDS AT 15 MPH OR GREATER WILL LEAD TO RED FLAG CONDITIONS ACROSS NORTHWEST FLORIDA THIS AFTERNOON. ON MONDAY...VERY LOW RELATIVE HUMIDITIES THROUGHOUT THE AFTERNOON PERIOD WILL LEAD TO RED FLAG CONDITIONS ACROSS THE ENTIRE AREA. ON TUESDAY...THE BEST CHANCE WILL BE ACROSS THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY...MAINLY ACROSS THE INLAND AREAS. FLZ007-009>019-026>029-034-162100- /O.UPG.KTAE.FW.A.0110.071217T1700Z-071217T2300Z/ /O.NEW.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/ /O.CON.KTAE.FW.W.0132.071216T1800Z-071216T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 512 AM EST SUN DEC 16 2007 /412 AM CST SUN DEC 16 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-162100- /O.UPG.KTAE.FW.A.0110.071217T1700Z-071217T2300Z/ /O.NEW.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 512 AM EST SUN DEC 16 2007 /412 AM CST SUN DEC 16 2007/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ GIBBS
3 follow-up statements
000 WWUS82 KTAE 161851 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 151 PM EST SUN DEC 16 2007 ...THE RED FLAG WARNING WHICH WAS IN EFFECT THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE HAS BEEN CANCELLED AS RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT DUE TO THE VERY COOL TEMPERATURES... ...A RED FLAG WARNING REMAINS IN EFFECT ON MONDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...MUCH COOLER AND DRIER AIR CONTINUES TO POUR INTO THE REGION TODAY ON GUSTY NORTHWEST WINDS...BUT TEMPERATURES HAVE REMAINED TOO COOL FOR RELATIVE HUMIDITIES TO APPROACH RED FLAG LEVELS THIS AFTERNOON. THEREFORE...THE RED FLAG WARNING FOR NORTH FLORIDA HAS BEEN CANCELLED. ON MONDAY...CONFIDENCE IS MUCH HIGHER FOR RED FLAG CONDITIONS...AS 4 HOURS OR MORE OF RED FLAG LEVEL RELATIVE HUMIDITY ARE EXPECTED FOR THE ENTIRE REGION. FLZ007-009>019-026>029-034-172300- /O.CAN.KTAE.FW.W.0132.000000T0000Z-071216T2300Z/ /O.CON.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 151 PM EST SUN DEC 16 2007 /1251 PM CST SUN DEC 16 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY... ...RED FLAG WARNING IS CANCELLED THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON...BUT THE RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ ON MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-172300- /O.CON.KTAE.FW.W.0133.071217T1700Z-071217T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 151 PM EST SUN DEC 16 2007 /1251 PM CST SUN DEC 16 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY... THE RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
000 WWUS82 KTAE 170821 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 321 AM EST MON DEC 17 2007 ...A RED FLAG WARNING IS IN EFFECT FOR LATE THIS MORNING INTO EARLY EVENING FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH- CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE DUE TO HIGH DISPERSION INDICES AND LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON FOR THE FLORIDA EASTERN PANHANDLE AND MUCH OF THE BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...STRONG HIGH PRESSURE WILL DOMINATE TODAY AND MUCH COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE TRI-STATE AREA. HIGH TRANSPORT WINDS AND DISPERSION INDICES WILL CONTINUE... AND COMBINED WITH AN EXTENDED PERIOD OF LOW RELATIVE HUMIDITIES... WILL GENERATE RED FLAG CONDITIONS EVERYWHERE. AS THE HIGH BEGINS TO DRIFT EAST ON TUESDAY...NORTH WINDS WILL VEER TO EAST ALLOWING FOR A MODEST INCREASE IN LOW LEVEL MOISTURE TO BE TRANSPORTED WEST... ESPECIALLY IMPACTING THE EASTERN BIG BEND AND ADJACENT GEORGIA COUNTIES. ELSEWHERE IN FLORIDA...CRITICAL RED FLAG DURATIONS ARE LIKELY AND A WATCH HAS BEEN HOISTED. FLZ007-009>014-016>019-026-027-172115- /O.NEW.KTAE.FW.A.0111.071218T1700Z-071218T2300Z/ /O.EXT.KTAE.FW.W.0133.071217T1600Z-071218T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN- LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- 321 AM EST MON DEC 17 2007 /221 AM CST MON DEC 17 2007/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-FLZ015-028-029-034-GAZ120>131-142>148-155>161-172115- /O.EXT.KTAE.FW.W.0133.071217T1600Z-071218T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-FRANKLIN-TAYLOR-LAFAYETTE-DIXIE- QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 321 AM EST MON DEC 17 2007 /221 AM CST MON DEC 17 2007/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BLOCK
000 WWUS82 KTAE 171928 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 228 PM EST MON DEC 17 2007 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AS WELL AS DISPERSION INDICES ABOVE 75... ...THE FIRE WEATHER WATCH WHICH WAS IN EFFECT ACROSS THE FLORIDA BIG BEND AND PANHANDLE FOR TUESDAY AFTERNOON HAS BEEN CANCELLED... .DISCUSSION...MUCH DRIER AIR IS RESULTING IN WIDESPREAD RED FLAG CONDITIONS ACROSS THE REGION THIS AFTERNOON...BUT INCREASING HIGH LEVEL CLOUDINESS AND LOW LEVEL MOISTURE WILL RESULT IN HIGHER AFTERNOON RELATIVE HUMIDITIES ON TUESDAY. THIS SHOULD KEEP OUR ALABAMA AND GEORGIA COUNTIES WELL ABOVE RED FLAG LEVELS AND OUR FLORIDA COUNTIES JUST ABOVE RED FLAG CRITERIA. FLZ007-009>014-016>019-026-027-180000- /O.CAN.KTAE.FW.A.0111.071218T1700Z-071218T2300Z/ /O.CON.KTAE.FW.W.0133.000000T0000Z-071218T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN- LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- 228 PM EST MON DEC 17 2007 /128 PM CST MON DEC 17 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED FOR TUESDAY AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-FLZ015-028-029-034-GAZ120>131-142>148-155>161-180000- /O.CON.KTAE.FW.W.0133.000000T0000Z-071218T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-FRANKLIN-TAYLOR-LAFAYETTE-DIXIE- QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 228 PM EST MON DEC 17 2007 /128 PM CST MON DEC 17 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ GOULD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 16, 4:05 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 16, 4:05 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EST SUN DEC 16 2007
...TORNADO WATCH NUMBER 739 HAS BEEN CANCELLED FOR ALL OF THE
FLORIDA EASTERN BIG BEND...
...FLASH FLOOD WATCH HAS BEEN CANCELLED FOR DIXIE AND LAFAYETTE
COUNTIES...
...LAKE WIND ADVISORY IN EFFECT TODAY...
.SYNOPSIS...
VERY BUSY SHIFT. SAT LATE INTO OVERNIGHT HOURS...NEGATIVELY TILTED
TROUGH DIGGING EWD FROM LWR MISS VALLEY OH/TENN VALLEYS AIDED
STRONG INFLUX OF OLGA GENERATED TROPICAL PLUME INTO CWA. THIS PUSHED
SQUALL AND COLD FRONT RAPIDLY EWD. WITH LOW LEVEL REMNANT OF OLGA
ACCELERATING NEWD AND BECOMING ABSORBED INTO STRENGTHENING SW
STEERING FLOW. THIS AGGRAVATES THE THREAT OF ECHO TRAINING AS NOTED
ON AREA RADARS. ADD DEW POINTS NEAR 70 DEGREES ...STRONG WARM FRONT
ACROSS SE GA SERVING AS FOCUS FOR LIFT AND VERY GOOD DEEP LYR SHEAR
COMBINED TO GENERATE SEVERAL SEVERE THUNDERSTORMS AND TORNADOES OVER
CWA SAT EVENING INTO LATE NIGHT ESPECIALLY ALONG INTERSECTION OF
ADVANCING SQUALL/WARM FRONT. THIS ACCOUNTED FOR TORNADO AND FLASH
FLOOD WATCH. AT 2 AM EST...SQUALL ACROSS DIXIE AND FRONT STARTING TO
CATCH UP NOW CROSSING APALACHICOLA AND WILL BARRELING THRU REST OF
CWA THRU SUNRISE. CONDITIONS RAPIDLY IMPROVING FROM W-E AND TORNADO
WATCH AND MOST OF FLOOD WATCH EXPIRED B4 3 AM EST.
AT UPPER LEVELS
PROGRESSIVE LARGE-SCALE PATTERN WILL PERSIST THRU SHORT TERM. NEXT
UPSTREAM TROUGH WILL MOVE EWD INTO THE PACIFIC NW LATER TODAY. THIS
WILL WORK ON UPPER TROUGH/LOW (RESPONSIBLE FOR SATURDAY STORMS) TO
TRANSLATE NEWD FROM THE OH VALLEY THIS MORNING INTO NEW ENGLAND AND
SRN QUEBEC BY MONDAY MORNING. RESULT IS NEAR ZONAL FLOW ACROSS MOST
OF CONUS THRU EARLY WORK WEEK.
AT LOWER LEVELS
DEEP LOW ASSOCD WITH ABOVE TROUGH OVER THE OH VALLEY THIS MORNING
EXPECTED WEAKEN OVER SRN NEW ENGLAND THIS AFTN AS SECONDARY COASTAL
LOW SIGNIFICANTLY DEEPENING AS IT MOVES UP ATLC COAST NEWD THROUGH
SRN NEW ENGLAND INTO NEW BRUNSWICK. TRAILING COLD FRONT SHOULD
QUICKLY MOVE OFF THE SERN ATLANTIC COAST THIS MORNING...AND THROUGH
THE FL PENINSULA TO KEY WEST BY LATE AFTERNOON. IN WAKE OF COLD
FRONT...COLD HIGH PRESSURE OVER LOUISIANA COAST WILL BUILD EAST
AND REACH EASTERN MISSISSIPPI BY DAYBREAK TODAY...WITH RIDGE AXIS
EXTENDING EAST ACROSS THE GULF COAST STATES. LOCALLY THIS TRANSLATES
TO GUSTY NORTHWEST WINDS AND CLEARING SKIES WITH MUCH COLDER AND
DRIER CONDITIONS THROUGH EARLY NEXT WEEK.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY).
TODAY...SMALL CHANCE OF SHOWERS WILL LINGER UNTIL AROUND 9-10 AM EST
SE BIG BEND. OTHERWISE...BLUSTERY APTLY DESCRIBES THE DAY.
TEMPERATURES WILL BE AT LEAST DEGREES COLDER THAN YESTERDAY AND 25
TO 30 DEGREES COLDER COMPARED TO THOSE EXPERIENCED LAST WEEK.
PREFERRED A WEIGHTED BLEND TOWARD THE MAV GUIDANCE NUMBERS HERE AS
THE MET NUMBERS SEEM JUST A LITTLE TOO COLD. ALSO...EXPECT SUSTAINED
WINDS AND/OR FREQUENT GUSTS 20 TO 25 MPH SO LAKE WIND ADVISORY IN
EFFECT.
TONIGHT...WITH HIGH BUILDING EAST...STRONG COLD AIR ADVECTION WILL
BE CONTINUING AND THE FACT THAT SOME LIGHT WINDS WILL CONTINUE
THROUGH THE NIGHT ISNT SIGNIFICANT ENOUGH TO KEEP TEMPERATURES
ABOVE FREEZING. WINDS WILL STAY UP ENOUGH TO LIKELY PREVENT FROST. A
FREEZE WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA AND WILL LIKELY
BE UPGRADED TO A WARNING BY DAY SHIFT. WINDS WILL DECREASE JUST
ENOUGH TO PREVENT NEED FOR A WIND CHILL ADVISORY.
MONDAY...WINDS WILL FINALLY ABATE...COLD AIRMASS REMAINS IN PLACE.
DESPITE AMPLE SUNSHINE...LOW SUN ANGLE WILL ONLY SUPPORT MAX
TEMPERATURES IN THE 50S GIVING US OUR SECOND CONSECUTIVE DAY
WITH TEMPERATURES BELOW NORMAL.
MONDAY NIGHT...HIGH PRESSURE WILL SETTLE OVER THE SOUTHEAST
AFFORDING THE COLDEST NIGHT OF THE SEASON THUS FAR. LATEST MAV
GUIDANCE IS GOING FOR THE MID 20S AREA WIDE...BUT THE MET IS A
LITTLE WARMER. AT THIS POINT GIVEN THAT THE SURFACE RIDGE WILL SET
UP A LITTLE NORTH OF THE REGION CONDITIONS ARENT ALL THAT FAVORABLE
FOR A HARD FREEZE...BUT GIVEN HOW COLD AND DRY THIS AIRMASS
IS...WILL KEEP TEMPERATURES NEAR 25 DEGREES MOST LOCATIONS. ONE
POTENTIAL PROBLEM FOR VERY COLD TEMPERATURES COULD BE SOME CIRRUS
MOVING OVERHEAD TOWARD DAYBREAK.
TUESDAY...ANOTHER DRY DAY. WITH HIGH MOVING EWD AND SURFACE RIDGE
OFFSHORE BUILDING SWWD ACROSS CWA...LOW LEVEL FLOW VEERS TO ELY
ALLOWING SOME LOW LEVEL MOISTURE TO ADVECT IN. MINS REBOUND TO
SLIGHTLY ABOVE FREEZING INLAND LOCATIONS.
&&
.LONG TERM...WEDNESDAY-FRIDAY.
WEDNESDAY INTO THURSDAY...THE STRONG HIGH PRESSURE WILL SHIFT
FURTHER ENE IN THE MID-ATLANTIC COAST AND WEDGE DOWN THE
APPALACHIANS WHILE COASTAL TROUGH DEVELOPS JUST OFFSHORE. THIS WILL
ALLOW THE WINDS TO VEER AROUND TO A MORE EAST-SOUTHEAST DIRECTION
OUT AHEAD OF ANOTHER DEVELOPING SYSTEM WEST OF THE REGION. MORNING
LOWS WILL AGAIN DROP TO NEAR OR BELOW FREEZING ACROSS INLAND
LOCATIONS WITH THE AFTERNOON HIGHS REACHING THE LOW/MID 60S.
GFS/ECMWF SHOW WEAK
FRONT PUSHING ACROSS THE AREA SOMETIME BEGINNING THURSDAY
AFTERNOON AND INTO THE NIGHT. BEYOND THE PERIOD AND INTO THE
WEEKEND...THE MODELS SHOW ANOTHER IMPRESSIVE SYSTEM THAT LOOKS TO
PUSH EAST ACROSS THE FORECAST AREA SOMETIME AROUND SATURDAY NIGHT
INTO SUNDAY.
&&
.AVIATION...IN WAKE OF SQUALL LINE AND COLD FRONT...GUSTY SHIFTING
WINDS WILL CONTINUE THROUGH THE DAY. FOLLOWING THE PASSAGE OF THE
FRONT WINDS WILL SHIFT TO THE NORTHWEST AND CONDITIONS WILL RAPIDLY
IMPROVE TO VFR THROUGH THE REST OF THE FORECAST PERIOD AND BEYOND.
&&
.MARINE...
NEW NAM/RUC GUIDANCE SHOWS SUSTAINED SURFACE WINDS TODAY APPROACHING
30 KTS AND 900MB WINDS 35-40KTS. WITH STRONG COLD AIR
ADVECTION...GOOD MIXING DOWN EXPECTED SO SUSTAINED GALE FORCE WINDS
A BETTER THAN AVERAGE BET...WITH GALE FORCE GUSTS A VERY GOOD WAGER.
SO GALE FORCE WARNING ISSUED FOR ALL WATERS UNTIL 11 AM EST TODAY.
SCA REMAINS UNTIL MONDAY MORNING. WINDS AND SEAS WILL BEGIN TO RELAX
ON MONDAY AS HIGH PRESSURE BUILDS OVER THE WATERS AND DROP BELOW ALL
HEADLINE CRITERIA ON TUESDAY.
&&
.FIRE WEATHER...WITH A DRY AIRMASS DESCENDING OVER THE REGION AND
WINDY CONDITIONS EXPECTED...RED FLAG WARNING LOOKS GOOD FLORIDA FOR
THIS AFTERNOON. WONT BE DRY ENOUGH ELSEWHERE YET FOR ANY
HEADLINES. BY MONDAY...THE AIRMASS DRIES OUT CONSIDERABLY WITH
DEWPOINTS DROPPING OFF INTO THE TEENS. WILL THEREFORE ISSUE A FIRE
WEATHER WATCH FOR ALL OF THE CWA WITH RH VALUES LIKELY DROPPING OFF
INTO THE TEENS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 56 27 57 25 / 05 0 0 0
PANAMA CITY 56 33 58 34 / 0 0 0 0
DOTHAN 53 28 56 28 / 0 0 0 0
ALBANY 53 28 58 24 / 0 0 0 0
VALDOSTA 56 28 55 28 / 10 0 0 0
CROSS CITY 63 27 58 25 / 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.
FREEZE WATCH FROM LATE SUNDAY TONIGHT THROUGH MONDAY
MORNING.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH
AFTERNOON.
GA...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.
FREEZE WATCH FROM LATE SUNDAY TONIGHT THROUGH MONDAY MORNING.
FIRE WEATHER WATCH MONDAY AFTERNOON
FL...RED FLAG WARNING FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM
CST/ TODAY ALL COUNTIES.
LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON.
FLASH FLOOD WATCH IN EFFECT FOR
TAYLOR AND DIXIE COUNTIES UNTIL 6 AM EST THIS MORNING.
FREEZE WATCH FROM LATE SUNDAY TONIGHT THROUGH MONDAY MORNING
FIRE WEATHER WATCH MONDAY AFTERNOON.
GM...GALE WARNING UNTIL 11 AM EST THIS MORNING ALL WATERS.
SMALL CRAFT ADVISORY IN EFFECT AFTER 11 AM THIS MORNING FOR
ALL WATERS THROUGH MONDAY MORNING.
&&
BLOCK/GIBBSHazardous weather outlook, Dec 16, 4:15 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 415 AM EST SUN DEC 16 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-170915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 415 AM EST SUN DEC 16 2007 /315 AM CST SUN DEC 16 2007/ ...THE TORNADO AND FLASH FLOOD WATCHES ARE NO LONGER IN EFFECT FOR THE SOUTHEAST BIG BEND... ...LAKE WIND ADVISORY IN EFFECT TODAY... ...GALE WARNING UNTIL 11 AM EST THIS MORNING ALL WATERS. ...SMALL CRAFT ADVISORY IN EFFECT AFTER 11 AM THIS MORNING FOR ALL WATERS THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE STRONG COLD FRONT WILL EXIT EAST OF THE SOUTHEAST BIG BEND SOON AFTER SUNRISE WITH CONDITIONS RAPIDLY IMPROVING FROM WEST TO EAST. SOME RAIN WILL LINGER ACROSS MAINLY DIXIE COUNTY FOR FIRST HOURS OF THE MORNING. IN THE WAKE OF FRONT....A BLUSTERY DAY IS ON TAP. GUSTY NORTHWEST WINDS WILL PERSIST THROUGH AT LEAST THE AFTERNOON AS A STRONG HIGH PRESSURE SYSTEM BUILDS IN BEHIND BRINGING A MUCH COOLER AND DRIER AIRMASS. INLAND TEMPERATURES TONIGHT WILL DROP TO THE MID 20S AT THE COLDEST LOCATIONS AND ONLY TO AROUND FREEZING AT THE COAST. A FREEZE WARNING WILL LIKELY BE ISSUED LATER TODAY. WINDS SHOULD SUBSIDE ENOUGH TO PREVENT THE NEED FOR A WIND CHILL ADVISORY. MARINE WINDS AND SEAS WILL RAPIDLY DETERIORATE THIS MORNING WITH GALE FORCE WINDS AND/OR GUSTS EXPECTED. A SMALL CRAFT ADVISORY WILL BE IN EFFECT. THE RAPIDLY DRYING AIRMASS AND SWIRLING WINDS WILL FAVOR THE SPREAD WILDFIRES SHOULD ANY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...COLD AND DRY CONDITIONS WILL PERSIST INTO MIDWEEK WITH THE POTENTIAL FOR A HARD FREEZE ON TUESDAY MORNING WITH TEMPERATURES BOTTOMING OUT IN THE MID 20S. MINIMUM TEMPERATURES WILL RISE TO AT OR SLIGHTLY ABOVE FREEZING ON WEDNESDAY MORNING. THE NEXT CHANCE OF RAIN WILL BE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Dec 15, 11:51 PM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1151 PM EST SAT DEC 15 2007 FLZ029-034-160545- DIXIE-LAFAYETTE- 1151 PM EST SAT DEC 15 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE AND LAFAYETTE COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 1245 AM EST AT 1142 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF MAYO...MOVING EAST AT 25 TO 35 MPH. WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Local storm report, Dec 16, 12:38 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1238 AM EST SUN DEC 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TORNADO 1 E SYLVESTER 31.53N 83.82W
12/15/2007 WORTH GA PUBLIC
POSSIBLE TORNADO. CARPORT THROWN 100 YARDS. PINE TREE
FELL ON TRUCK. DAMAGE TO SHINGLES...WINDOWS...AND A
SLIDING GLASS DOOR ON RESIDENCE.
&&
MROCZKASpecial weather statement, Dec 16, 1:09 AM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 109 AM EST SUN DEC 16 2007 FLZ034-160700- DIXIE- 109 AM EST SUN DEC 16 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY... * UNTIL 200 AM EST AT 106 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTH OF CROSS CITY...MOVING EAST AT 25 TO 35 MPH. WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:31 PM EST | Severe Thunderstorm Warning | TAE | Early, Miller | 29 min |
| Dec 15, 7:58 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early | 32 min |
| Dec 15, 9:01 PM EST | Severe Thunderstorm Warning | TAE | Turner, Worth | 29 min |
| Dec 15, 9:06 PM EST | Tornado Warning | TAE | Turner, Worth | 23 min |
| Dec 15, 11:57 PM EST | Lake Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 17 hr |
| Dec 16, 3:44 PM EST | Freeze Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 23 hr |
| Dec 16, 3:44 PM EST | Freeze Warning | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 17 hr |
| Dec 15, 7:20 PM EST | Special Marine Warning | TAE | 115 min | |
| Dec 15, 9:05 PM EST | Special Marine Warning | TAE | 115 min | |
| Dec 15, 9:56 PM EST | Special Marine Warning | TAE | 2 hr | |
| Dec 15, 9:58 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 47 min |
| Dec 15, 10:26 PM EST | Special Marine Warning | TAE | 64 min | |
| Dec 15, 10:41 PM EST | Coastal Flood Statement | TAE | Dixie, Taylor | 7 hr |
| Dec 15, 10:42 PM EST | Flash Flood Watch | TAE | Dixie, Jefferson, Lafayette, Madison, Taylor | 7 hr |
| Dec 15, 10:44 PM EST | Special Marine Warning | TAE | 2 hr | |
| Dec 15, 11:09 PM EST | Severe Thunderstorm Warning | TAE | Taylor | 51 min |
Nearby
Red Flag Warnings in Georgia, 2007Red Flag Warnings in Florida, 2007Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.